November  2016, 36(11): 6539-6555. doi: 10.3934/dcds.2016083

Integrability of vector fields versus inverse Jacobian multipliers and normalizers

1. 

School of Mathematical Sciences, Shanghai Jiao Tong University, Shanghai, 200240, China

2. 

Department of Mathematics and MOE-LSC, Shanghai Jiao Tong University, Shanghai, 200240

Received  April 2015 Revised  May 2016 Published  August 2016

In this paper we provide characterization of integrablity of a system of vector fields via inverse Jacobian multipliers (matrix) and normalizers of smooth (or holomorphic) vector fields. These results improve and extend some well known ones, including the classical holomorphic Frobenius integrability theorem. Here we obtain the exact expression of an integrable system of vector fields acting on a smooth function via their known common first integrals. Moreover we characterize the relations between the integrability and the existence of normalizers for a system of vector fields. In the case of integrability of a system of vector fields we not only prove the existence of normalizers but also provide their exact expressions.
Citation: Shiliang Weng, Xiang Zhang. Integrability of vector fields versus inverse Jacobian multipliers and normalizers. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6539-6555. doi: 10.3934/dcds.2016083
References:
[1]

R. Abraham and J. E. Marsden, Foundations of Mechnics,, The Benjamin/Cummings Pub., (1978).   Google Scholar

[2]

V. I. Arnold, Mathmatical Methods of Classical Mechanics,, Springer-Verlag, (1989).  doi: 10.1007/978-1-4757-2063-1.  Google Scholar

[3]

L. R. Berrone and H. Giacomini, Inverse Jacobian multipliers,, Rend. Circ. Mat. Palermo, LII (2003), 77.  doi: 10.1007/BF02871926.  Google Scholar

[4]

A. Buică, I. A. García and S. Maza, Existence of inverse Jacobian multipliers around Hopf points in $\mathbb R^3$: Emphasis on the center problem,, J. Differential Equations, 252 (2012), 6324.  doi: 10.1016/j.jde.2012.03.009.  Google Scholar

[5]

A. Buică, I. A. García and S. Maza, Multiple Hopf bifurcation in $\mathbb R^3$ and inverse Jacobi multipliers,, J. Differential Equations, 256 (2014), 310.  doi: 10.1016/j.jde.2013.09.006.  Google Scholar

[6]

C. Camacho and A. Lins Neto, Geometric theory of foliations, translated from the Portuguese by Sue E. Goodman,, Birkhäuser Boston, (1985).  doi: 10.1007/978-1-4612-5292-4.  Google Scholar

[7]

A. Enciso and D. Peralta-Salas, Existence and vanishing set of inverse integrating factors for analytic vector fields,, Bull. London Math. Soc., 41 (2009), 1112.  doi: 10.1112/blms/bdp090.  Google Scholar

[8]

I. A. García, H. Giacomini and M. Grau, The inverse integrating factor and the Poincaré map,, Trans. Amer. Math. Soc., 362 (2010), 3591.  doi: 10.1090/S0002-9947-10-05014-2.  Google Scholar

[9]

I. A. García, H. Giacomini and M. Grau, Generalized Hopf bifurcation for planar vector fields via the inverse integrating factor,, J. Dynam. Differential Equations, 23 (2011), 251.  doi: 10.1007/s10884-011-9209-2.  Google Scholar

[10]

I. A. García and S. Maza, A new approach to center conditions for simple analytic monodromic singularities,, J. Differential Equations, 248 (2010), 363.  doi: 10.1016/j.jde.2009.09.002.  Google Scholar

[11]

I. A. García and M. Grau, A survey on the inverse integrating factor,, Qual. Theory Dyn. Syst., 9 (2010), 115.  doi: 10.1007/s12346-010-0023-8.  Google Scholar

[12]

H. Giacomini, J. Llibre and M. Viano, On the nonexistence, existence and uniqueness of limit cycles,, Nonlinearity, 9 (1996), 501.  doi: 10.1088/0951-7715/9/2/013.  Google Scholar

[13]

J. Giné, Analytic integrability and characterization of centers for nilpotent singular points,, Z. Angew. Math. Phys., 55 (2004), 725.  doi: 10.1007/s00033-004-1093-8.  Google Scholar

[14]

J. Giné, M. Grau and J. Llibre, Polynomial and rational first integrals for planar quasi-homogeneous polynomial differential systems,, Discrete Contin. Dyn. Syst., 33 (2013), 4531.  doi: 10.3934/dcds.2013.33.4531.  Google Scholar

[15]

J. Giné and D. Peralta-Salas, Existence of inverse integrating factors and Lie symmetries for degenerate planar centers,, J. Differential Equations, 252 (2012), 344.  doi: 10.1016/j.jde.2011.08.044.  Google Scholar

[16]

A. Goriely, Integrability and Nonintegrability of Dynamical Systems,, World Scientific, (2001).  doi: 10.1142/9789812811943.  Google Scholar

[17]

J. Harnad, P. Winternitz and G. Sabidussi, eds., Integrable Systems: From Classical to Quantum,, American Mathematical Society, (2000).   Google Scholar

[18]

Y. Ilyashenko and S. Yakovenko, Lectures on Analytic Differential Equations,, American Mathematical Society, (2008).   Google Scholar

[19]

J. Llibre and C. Valls, On the polynomial integrability of the Kirchoff equations,, Physica D, 241 (2012), 1417.  doi: 10.1016/j.physd.2012.05.003.  Google Scholar

[20]

J. Llibre and C. Valls, Analytic integrability of quadratic-linear polynomial differential systems,, Ergodic Theory Dynam. Systems, 31 (2011), 245.  doi: 10.1017/S0143385709000868.  Google Scholar

[21]

R. Narasimhan, Analysis on Real and Complex Manifolds,, North-Holland Mathematical Library 35, 35 (1985).   Google Scholar

[22]

P. J. Olver, Applications of Lie Groups to Differential Equations, Graduate Texts in Mathematics 107,, Springer-Verlag, (1993).  doi: 10.1007/978-1-4612-4350-2.  Google Scholar

[23]

D. Peralta-Salas, Period function and normalizers of vector fields in $\mathbb R^n$ with $n-1$ first integrals,, J. Differential Equations, 244 (2008), 1287.  doi: 10.1016/j.jde.2008.01.002.  Google Scholar

[24]

G. E. Prince, Comment on "Period function and normalizers of vector fields in $\mathbb R^n$ with $n-1$ first integrals" by D.Peralta-Salas [J.Differential Equations 244(6)(2008) 1287-1303],, J. Differential Equations, 246 (2009), 3750.  doi: 10.1016/j.jde.2009.02.009.  Google Scholar

[25]

S. I. Popov, W. Respondek and J.-M. Strelcyn, On rational integrability of Euler equations on Lie algebra $so(4,\mathbb C)$, revisited,, Physics Letter A, 373 (2009), 2445.  doi: 10.1016/j.physleta.2009.04.075.  Google Scholar

[26]

H. Poincaré, Sur l'intégration des équations différentielles du premier ordre et du premier degré I and II,, Rendiconti del Circolo Matematico di Palermo, 5 (1891), 161.   Google Scholar

[27]

M. J. Prelle and M. F. Singer, Elementary first integrals of differential equations,, Trans. Amer. Math. Soc., 279 (1983), 215.  doi: 10.1090/S0002-9947-1983-0704611-X.  Google Scholar

[28]

S. Shi and W. Li, Non-integrability of generalized Yang-Mills Hamiltonian system,, Discrete Contin. Dyn. Syst., 33 (2013), 1645.  doi: 10.3934/dcds.2013.33.1645.  Google Scholar

[29]

M. F. Singer, Liouvillian first integrals of differential equations,, Trans. Amer. Math. Soc., 333 (1992), 673.  doi: 10.1090/S0002-9947-1992-1062869-X.  Google Scholar

[30]

X. Zhang, Comment on "On the polynomial integrability of the Kirchoff equations, Physica D 241 (2012) 1417-1420",, Physica D, 250 (2013), 47.  doi: 10.1016/j.physd.2013.01.011.  Google Scholar

[31]

X. Zhang, Analytic integrable systems: Analytic normalization and embedding flows,, J. Differential Equations, 254 (2013), 3000.  doi: 10.1016/j.jde.2013.01.016.  Google Scholar

[32]

X. Zhang, Inverse Jacobian multipliers and Hopf bifurcation on center manifolds,, J. Differential Equations, 256 (2014), 3278.  doi: 10.1016/j.jde.2014.02.002.  Google Scholar

[33]

X. Zhang, Liouvillian integrability of polynomial differential systems,, Trans. Amer. Math. Soc., 368 (2016), 607.  doi: 10.1090/S0002-9947-2014-06387-3.  Google Scholar

show all references

References:
[1]

R. Abraham and J. E. Marsden, Foundations of Mechnics,, The Benjamin/Cummings Pub., (1978).   Google Scholar

[2]

V. I. Arnold, Mathmatical Methods of Classical Mechanics,, Springer-Verlag, (1989).  doi: 10.1007/978-1-4757-2063-1.  Google Scholar

[3]

L. R. Berrone and H. Giacomini, Inverse Jacobian multipliers,, Rend. Circ. Mat. Palermo, LII (2003), 77.  doi: 10.1007/BF02871926.  Google Scholar

[4]

A. Buică, I. A. García and S. Maza, Existence of inverse Jacobian multipliers around Hopf points in $\mathbb R^3$: Emphasis on the center problem,, J. Differential Equations, 252 (2012), 6324.  doi: 10.1016/j.jde.2012.03.009.  Google Scholar

[5]

A. Buică, I. A. García and S. Maza, Multiple Hopf bifurcation in $\mathbb R^3$ and inverse Jacobi multipliers,, J. Differential Equations, 256 (2014), 310.  doi: 10.1016/j.jde.2013.09.006.  Google Scholar

[6]

C. Camacho and A. Lins Neto, Geometric theory of foliations, translated from the Portuguese by Sue E. Goodman,, Birkhäuser Boston, (1985).  doi: 10.1007/978-1-4612-5292-4.  Google Scholar

[7]

A. Enciso and D. Peralta-Salas, Existence and vanishing set of inverse integrating factors for analytic vector fields,, Bull. London Math. Soc., 41 (2009), 1112.  doi: 10.1112/blms/bdp090.  Google Scholar

[8]

I. A. García, H. Giacomini and M. Grau, The inverse integrating factor and the Poincaré map,, Trans. Amer. Math. Soc., 362 (2010), 3591.  doi: 10.1090/S0002-9947-10-05014-2.  Google Scholar

[9]

I. A. García, H. Giacomini and M. Grau, Generalized Hopf bifurcation for planar vector fields via the inverse integrating factor,, J. Dynam. Differential Equations, 23 (2011), 251.  doi: 10.1007/s10884-011-9209-2.  Google Scholar

[10]

I. A. García and S. Maza, A new approach to center conditions for simple analytic monodromic singularities,, J. Differential Equations, 248 (2010), 363.  doi: 10.1016/j.jde.2009.09.002.  Google Scholar

[11]

I. A. García and M. Grau, A survey on the inverse integrating factor,, Qual. Theory Dyn. Syst., 9 (2010), 115.  doi: 10.1007/s12346-010-0023-8.  Google Scholar

[12]

H. Giacomini, J. Llibre and M. Viano, On the nonexistence, existence and uniqueness of limit cycles,, Nonlinearity, 9 (1996), 501.  doi: 10.1088/0951-7715/9/2/013.  Google Scholar

[13]

J. Giné, Analytic integrability and characterization of centers for nilpotent singular points,, Z. Angew. Math. Phys., 55 (2004), 725.  doi: 10.1007/s00033-004-1093-8.  Google Scholar

[14]

J. Giné, M. Grau and J. Llibre, Polynomial and rational first integrals for planar quasi-homogeneous polynomial differential systems,, Discrete Contin. Dyn. Syst., 33 (2013), 4531.  doi: 10.3934/dcds.2013.33.4531.  Google Scholar

[15]

J. Giné and D. Peralta-Salas, Existence of inverse integrating factors and Lie symmetries for degenerate planar centers,, J. Differential Equations, 252 (2012), 344.  doi: 10.1016/j.jde.2011.08.044.  Google Scholar

[16]

A. Goriely, Integrability and Nonintegrability of Dynamical Systems,, World Scientific, (2001).  doi: 10.1142/9789812811943.  Google Scholar

[17]

J. Harnad, P. Winternitz and G. Sabidussi, eds., Integrable Systems: From Classical to Quantum,, American Mathematical Society, (2000).   Google Scholar

[18]

Y. Ilyashenko and S. Yakovenko, Lectures on Analytic Differential Equations,, American Mathematical Society, (2008).   Google Scholar

[19]

J. Llibre and C. Valls, On the polynomial integrability of the Kirchoff equations,, Physica D, 241 (2012), 1417.  doi: 10.1016/j.physd.2012.05.003.  Google Scholar

[20]

J. Llibre and C. Valls, Analytic integrability of quadratic-linear polynomial differential systems,, Ergodic Theory Dynam. Systems, 31 (2011), 245.  doi: 10.1017/S0143385709000868.  Google Scholar

[21]

R. Narasimhan, Analysis on Real and Complex Manifolds,, North-Holland Mathematical Library 35, 35 (1985).   Google Scholar

[22]

P. J. Olver, Applications of Lie Groups to Differential Equations, Graduate Texts in Mathematics 107,, Springer-Verlag, (1993).  doi: 10.1007/978-1-4612-4350-2.  Google Scholar

[23]

D. Peralta-Salas, Period function and normalizers of vector fields in $\mathbb R^n$ with $n-1$ first integrals,, J. Differential Equations, 244 (2008), 1287.  doi: 10.1016/j.jde.2008.01.002.  Google Scholar

[24]

G. E. Prince, Comment on "Period function and normalizers of vector fields in $\mathbb R^n$ with $n-1$ first integrals" by D.Peralta-Salas [J.Differential Equations 244(6)(2008) 1287-1303],, J. Differential Equations, 246 (2009), 3750.  doi: 10.1016/j.jde.2009.02.009.  Google Scholar

[25]

S. I. Popov, W. Respondek and J.-M. Strelcyn, On rational integrability of Euler equations on Lie algebra $so(4,\mathbb C)$, revisited,, Physics Letter A, 373 (2009), 2445.  doi: 10.1016/j.physleta.2009.04.075.  Google Scholar

[26]

H. Poincaré, Sur l'intégration des équations différentielles du premier ordre et du premier degré I and II,, Rendiconti del Circolo Matematico di Palermo, 5 (1891), 161.   Google Scholar

[27]

M. J. Prelle and M. F. Singer, Elementary first integrals of differential equations,, Trans. Amer. Math. Soc., 279 (1983), 215.  doi: 10.1090/S0002-9947-1983-0704611-X.  Google Scholar

[28]

S. Shi and W. Li, Non-integrability of generalized Yang-Mills Hamiltonian system,, Discrete Contin. Dyn. Syst., 33 (2013), 1645.  doi: 10.3934/dcds.2013.33.1645.  Google Scholar

[29]

M. F. Singer, Liouvillian first integrals of differential equations,, Trans. Amer. Math. Soc., 333 (1992), 673.  doi: 10.1090/S0002-9947-1992-1062869-X.  Google Scholar

[30]

X. Zhang, Comment on "On the polynomial integrability of the Kirchoff equations, Physica D 241 (2012) 1417-1420",, Physica D, 250 (2013), 47.  doi: 10.1016/j.physd.2013.01.011.  Google Scholar

[31]

X. Zhang, Analytic integrable systems: Analytic normalization and embedding flows,, J. Differential Equations, 254 (2013), 3000.  doi: 10.1016/j.jde.2013.01.016.  Google Scholar

[32]

X. Zhang, Inverse Jacobian multipliers and Hopf bifurcation on center manifolds,, J. Differential Equations, 256 (2014), 3278.  doi: 10.1016/j.jde.2014.02.002.  Google Scholar

[33]

X. Zhang, Liouvillian integrability of polynomial differential systems,, Trans. Amer. Math. Soc., 368 (2016), 607.  doi: 10.1090/S0002-9947-2014-06387-3.  Google Scholar

[1]

Leonardo Câmara, Bruno Scárdua. On the integrability of holomorphic vector fields. Discrete & Continuous Dynamical Systems - A, 2009, 25 (2) : 481-493. doi: 10.3934/dcds.2009.25.481

[2]

Primitivo B. Acosta-Humánez, J. Tomás Lázaro, Juan J. Morales-Ruiz, Chara Pantazi. On the integrability of polynomial vector fields in the plane by means of Picard-Vessiot theory. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 1767-1800. doi: 10.3934/dcds.2015.35.1767

[3]

Vincent Naudot, Jiazhong Yang. Finite smooth normal forms and integrability of local families of vector fields. Discrete & Continuous Dynamical Systems - S, 2010, 3 (4) : 667-682. doi: 10.3934/dcdss.2010.3.667

[4]

Antoni Ferragut, Jaume Llibre, Adam Mahdi. Polynomial inverse integrating factors for polynomial vector fields. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 387-395. doi: 10.3934/dcds.2007.17.387

[5]

Caiping Liu, Heungwing Lee. Lagrange multiplier rules for approximate solutions in vector optimization. Journal of Industrial & Management Optimization, 2012, 8 (3) : 749-764. doi: 10.3934/jimo.2012.8.749

[6]

Jifeng Chu, Zhaosheng Feng, Ming Li. Periodic shadowing of vector fields. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3623-3638. doi: 10.3934/dcds.2016.36.3623

[7]

BronisŁaw Jakubczyk, Wojciech Kryński. Vector fields with distributions and invariants of ODEs. Journal of Geometric Mechanics, 2013, 5 (1) : 85-129. doi: 10.3934/jgm.2013.5.85

[8]

Mohammed Al Horani, Angelo Favini. First-order inverse evolution equations. Evolution Equations & Control Theory, 2014, 3 (3) : 355-361. doi: 10.3934/eect.2014.3.355

[9]

Rehana Naz, Fazal M Mahomed, Azam Chaudhry. First integrals of Hamiltonian systems: The inverse problem. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 0-0. doi: 10.3934/dcdss.2020121

[10]

Livio Flaminio, Miguel Paternain. Linearization of cohomology-free vector fields. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1031-1039. doi: 10.3934/dcds.2011.29.1031

[11]

Alexander Krasnosel'skii, Jean Mawhin. The index at infinity for some vector fields with oscillating nonlinearities. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 165-174. doi: 10.3934/dcds.2000.6.165

[12]

Jorge Sotomayor, Michail Zhitomirskii. On pairs of foliations defined by vector fields in the plane. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 741-749. doi: 10.3934/dcds.2000.6.741

[13]

Jaume Llibre, Claudia Valls. Centers for polynomial vector fields of arbitrary degree. Communications on Pure & Applied Analysis, 2009, 8 (2) : 725-742. doi: 10.3934/cpaa.2009.8.725

[14]

Jaume Llibre, Marco Antonio Teixeira. Regularization of discontinuous vector fields in dimension three. Discrete & Continuous Dynamical Systems - A, 1997, 3 (2) : 235-241. doi: 10.3934/dcds.1997.3.235

[15]

Jaume Llibre, Ricardo Miranda Martins, Marco Antonio Teixeira. On the birth of minimal sets for perturbed reversible vector fields. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 763-777. doi: 10.3934/dcds.2011.31.763

[16]

Begoña Alarcón, Víctor Guíñez, Carlos Gutierrez. Hopf bifurcation at infinity for planar vector fields. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 247-258. doi: 10.3934/dcds.2007.17.247

[17]

Adriana Buică, Jaume Giné, Maite Grau. Essential perturbations of polynomial vector fields with a period annulus. Communications on Pure & Applied Analysis, 2015, 14 (3) : 1073-1095. doi: 10.3934/cpaa.2015.14.1073

[18]

Patrick Bonckaert, P. De Maesschalck. Gevrey and analytic local models for families of vector fields. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 377-400. doi: 10.3934/dcdsb.2008.10.377

[19]

José Luis Bravo, Manuel Fernández, Ignacio Ojeda, Fernando Sánchez. Uniqueness of limit cycles for quadratic vector fields. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 483-502. doi: 10.3934/dcds.2019020

[20]

Benedetto Piccoli, Francesco Rossi. Measure dynamics with Probability Vector Fields and sources. Discrete & Continuous Dynamical Systems - A, 2019, 39 (11) : 6207-6230. doi: 10.3934/dcds.2019270

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (21)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]